MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER PYROCARBON HUM HEAD DIA 39MMX14MMX3.5MM ECC; SHOULDER JOINT HUMERAL CERAMIC HEAD

TORNIER S.A.S. TORNIER PYROCARBON HUM HEAD DIA 39MMX14MMX3.5MM ECC; SHOULDER JOINT HUMERAL CERAMIC HEAD
Catalog Number DWH139
Medical Device Problem Codes Fracture (1260); Off-Label Use (1494)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
It was reported that, pyrocarbon head chipped by surgeon during removal of osteophytes around the implant.Implant was fully intact prior to attempting removal.No further information was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since a photo of the explanted device was provided.Photos of explanted devices are not sufficient to carry out product inspections related to the revision surgery.Visual inspection of the pyrocarbon humeral head confirmed the implant breakage intra-operative.Based on investigation, the root cause was attributed to a user related issue.The event was caused by an accidental shock with a metallic instrument (osteotome) during removal of osteophytes around the implant.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The ifu mention that pyrocarbon should not be damaged.Handling or contact of the implant with any metallic instrument is strictly not recommended.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
TORNIER PYROCARBON HUM HEAD DIA 39MMX14MMX3.5MM ECC
Common Device Name
SHOULDER JOINT HUMERAL CERAMIC HEAD
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24005278
Report Number3000931034-2026-00047
Device Sequence Number9250284
Product Code QKW
UDI-Device Identifier03700434019643
UDI-Public03700434019643
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
DEN220012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2020
Device Catalogue NumberDWH139
Device Lot Number8475AQ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer03/19/2026
04/17/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date04/17/2026
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale